Mar 8, 2009
I've been Positive since 1991 and on meds with a 2 year holiday. I recently began meds again and my pain levels have increased. I dropped the Truvada and Norvir and am on Lexiva and Combivir. The Norvir can interfere w/ hydrocodone and my doctor put me on MS Contin overnight and Norco during the day. I'm scared that more pain meds=closer to death. Could the Lexiva be blocking the uptake of my pain meds like the Norvir did, since they are both PIs? I'm done w/ NSAIDS but afraid to go on more opiates. My mom cried when I said I recently started Morphine; I cried, too. I read one study (foreign) years ago that 2.5mg Prednisone is effective for HIV and would much rather take it than increasing opiates. Could I be suffering from immune reconstitution inflammation syndrome? Would a CRP level be able to tell what the pain increase is from? I'm desperate and hurting all over. I have had fibromyalgia for 8-9 years, with little increase in pain medication need until now. I was never an IVDU, either, just a college girl that got co-infected w/ HIV and syphillis from a rebound relationship. Thanks again.
Response from Dr. Young
Hello SWF and thanks for your post from Colorado-
We usually don't make significant changes to HIV medications because of pain meds; nevertheless, I don't think that your fosamprenavir (Lexiva) is the cause of your increased pain.
In my view, one needs to address the underlying cause of pain and treat the pain with whatever modalities (including opiates) are needed. What does it mean that you're done with NSAIDs? Was there a toxicity? Corticosteroids (like prednisone) can be one adjunct to treatment, but my reply requires a more detailed understanding of the basis of the pain-- if an inflammation is either the cause or result of the cause, then antiinflammatories, like pred can be of help. On the other hand, opiates can provide significant relief to the pain symptoms, when needed.
I can't tell you if your's is an immune reconstitution reaction based on the limited information in your post, but typically this issue affects only those persons who have recently initiated HIV treatment with low CD4 counts.
If we can be of help from our clinic in Denver, please don't hesitate to contact me (303 393 8050).
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Diarrhea An Early Sign Of HIV?
- Enlarged Lymph Nodes After Giving Oral Worried I Have HIV
- Itchy Balls After Touching Anus Sign Of HIV AIDS
- Itchy Rash After Masturbation Sign Of HIV AIDS
- Can You Get Std If You And Your Partner Are Virgin And Have Oral Sex?
- Is There An Std That Causes Back Pain?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.